In this study, three Chinese patients with ticlopidine-induced aplastic anemia were reported and another 13 patients in the English literature were reviewed. We attempted to find underlying similarities, evaluate the risk factors, and identify appropriate treatment for this complication. All but one of the patients were over 60 years old, and the 6 who died were all older than 65. Therefore, old age may be a risk factor for developing this complication. Agranulocytosis occurred 3-20 weeks after initiation of ticlopidine, so frequent examination of white cell count during treatment is recommended. There seemed to be no direct correlation between the dose or duration used and the severity of bone marrow suppression. Treatment for ticlopidine-induced aplastic anemia with colony-stimulating factors seemed to have little effect. The fact that 5 of the 6 patients who received concurrent calcium channel blockers died, should alert clinicians to be more cautious when using these two drugs simultaneously.